MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident was returned to belmont for investigation and was tested according to our standard operating procedures.Upon receipt we found that the unit required a temperature calibration, which caused the unit to exhibit a "heating fault" alarm as reported.The system may exhibit a "heating fault" alarm when the temperature probes are out of calibration.In the event of a "heating fault" alarm, the rapid infuser displays the following alarm message: "check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists." the operator's manual provides the following recommended operator action: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Press retry to continue.Power off and service machine if error persists." as dirty, wet, or blocked temperature probes can cause the rapid infuser to exhibit a "heating fault" alarm, the temperature probes should be cleaned before or after each use according to the service and preventive maintenance schedule provided in the operator's manual.The routine maintenance instructions in the operator's manual state: "keep the probe sensors clean and dry.If they become dirty or wet, clean with a moistened q-tip and dry.Use care not to damage the sensor surface." the manufacturing batch records for the disposable set were reviewed and no related anomalies were identified.It was reported that the case was completed and there was no injury to the patient.Should additional relevant information become available, a supplemental report will be provided.
 
Event or Problem Description
The user reported the following about a hyperthermia pump: "when running hyperthermia machine during a case, i received a heating fault alarm on the device when increasing the target temperature.I turned off the device and wiped down temp sensors, and rebooted machine, and received the same error message when device reached 40.5c.I then changed out the heat exchanger kit and then rebooted machine again and the issue was resolved for the rest of the case.".

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11704330
Report Number1219702-2021-00055
Device Sequence Number14317919
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1